Winter Weather, Green
- When
- February 11, 12:15 AM CST to 8:30 AM CST
- Where
- Green forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 42.680, -89.602 (the zone’s center; the record gives no point)
Two to four inches of powdery snow.
Several inches of powdery snow fell over southeast Wisconsin during the morning hours. Snow covered roads caused some vehicle slide-offs and accidents.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MKX wrote it up.
Several inches of powdery snow fell over southeast Wisconsin during the morning hours. Snow covered roads caused some vehicle slide-offs and accidents. An upper trough and mid level front brought the snow to the region.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Feb 10, 11:36 PM CST, 39 minutes earlier.
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 1136 PM CST Sat Feb 10 2018 .UPDATE...The snow is currently approaching from nrn IL and ern IA. The forecast is on track for snow accum tonight into Sun AM. A Winter Wx Advisory is in effect for Racine, Kenosha, and Walworth Counties from midnight until noon Sunday for 2-4 inches of snow accum. && .AVIATION(06Z TAFS)...As snow overspreads srn WI between 06z-10z, Cigs will fall to 1-3 kft with vsbys of 1-3SM. The snow will then end from west to east through Sun AM with mostly clear skies and VFR conditions for the afternoon and evening. && .PREV DISCUSSION... (Issued 935 PM CST Sat Feb 10 2018) UPDATE...The forecast is on track for tnt-Sun AM. Snow to begin overspreading southern WI from the south shortly after midnight. A Winter Wx Advisory is in effect for Racine, Kenosha, and Walworth Counties from midnight until noon Sunday for 2-4 inches of snow accum. MARINE...Relatively light winds becoming a modest wly wind for Sunday afternoon and night. Low wave heights. PREV DISCUSSION... (Issued 614 PM CST Sat Feb 10 2018) UPDATE...The snow is still on track for late tnt-Sun AM. The upper trough currently moving into the central Great Plains will move across the region Sun AM. A swath of snow will spread newd into srn WI after midnight and exit by noon on Sun. The most focused 850 to mid level frontogenesis will move across nrn IL but also clip far se WI. Thus a Winter Wx Advisory for Racine, Kenosha, and Walworth Counties for 2-4 inches of snow accum. Clearing skies will then occur from west to east late Sun AM into the early afternoon. AVIATION(00Z TAFS)...As snow overspreads srn WI between 07z-10z, Cigs will fall to 1-3 kft with vsbys of 1-3SM. The snow will then end from west to east through Sun AM with mostly clear skies and VFR conditions for the afternoon and evening. PREV DISCUSSION... (Issued 305 PM CST Sat Feb 10 2018) SHORT TERM... Tonight through Monday... Upper level jet max pushing eastward from the the central plains along with some moisture working up from the southern states will be the spark for light to moderate snow to develop across the area around or after midnight. snow should fall through noon Sunday as it pushes east out of the region. Accumulations of 2 to 3 will be likely across extreme Southeast Wisconsin with locally higher amounts possible with some banding. Rest of the region will see a slow gradient that becomes less as you go north and west. High pressure will work into the region Sunday night into Monday with some clearing of the skies that will allow for temps to drop into the lower single digits for most.Monday will be dry and below temps with some decent amount of sunshine likely and light winds. LONG TERM... Tuesday into Friday... Very little activity in the weather through the period allows for fairly high confidence forecast for most of the period. High pressure will still be in control of the region on early Tuesday with winds starting to become more southerly and some moderation in the temps. A bit more moisture will work across the region with clouds but likely no precip as we move into Wednesday and the passage of a very weak shortwave. Zonal flow looks to set up Wednesday with warmer temps above normal likely...will have to see if snowcover dampens the temps down but it is possible we push close to or above 40 for some. Another weak shortwave moves through Wednesday night with a small chance for snow...but in the fairly zonal pattern it does not bring a drop in temps behind for Thursday. Some disagreement about the Thursday into Friday forecast...but a drier forecast for both days seems like the more likely outcome with temps heading back towards seasonal norms by Friday. AVIATION(18Z TAFS)... VFR conditions are pretty much being found everywhere as the lower ceilings and snow moves east over the lake with only some higher sun-filtering cirrus through the bulk of the afternoon and early evening until the next wave of lower ceilings and visibilities enters late tonight around Sunday 08-10z. MVFR/IFR conditions will be likely through about noon Sunday...especially at KUES KMKE and KENW...lesser chances for periods of IFR at KMSN. Accumulations of snow very likely at KUES KMKE and KENW overnight into Sunday morning...lesser amounts of an inch or less at KMSN. MARINE... There are no marine concerns through the weekend into the middle of next week. There is significant ice throughout the nearshore waters due to the persistent cold air with little to small waves of around a foot or less. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...Winter Weather Advisory until noon CST Sunday for WIZ070>072. LM...None. && Update...Gehring Tonight/Sunday and Aviation/Marine...ABS Sunday Night through Saturday...ABS
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 707 PM CST Sat Feb 10 2018 WIZ046-047-051-052-056>060-062>072-120115- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 707 PM CST Sat Feb 10 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Light snow is expected to move into southern Wisconsin after midnight. A Winter Weather Advisory is in effect for Racine, Kenosha and Walworth counties beginning at midnight for 2 to 4 inches of snow. .DAYS TWO THROUGH SEVEN...Sunday through Saturday The snow will continue Sunday morning with total snow amounts of 2 to 4 inches over Racine, Kenosha, and Walworth Counties where a Winter Weather Advisory is in effect until noon. Lesser snow amounts are expected to the north. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed, but snowfall amounts will be appreciated. LMZ643>646-120115- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 707 PM CST Sat Feb 10 2018 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Saturday No hazardous weather is expected at this time. www.weather.gov/mkx
The national radar mosaic for the moment the first event began.
10 winter weather. Local standard time, as filed.
Two to four inches of powdery snow.
Three to four inches of powdery snow.
Three to five inches of powdery snow.
Three to five inches of powdery snow.
Three to five inches of powdery snow.
Two to four inches of powdery snow.
Three to four inches of powdery snow.
Three to four inches of powdery snow.
Two to three inches of powdery snow.
Two to three inches of powdery snow.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2018Every state in 2018This day in weather historyWarnings in Wisconsin, February 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 730220, 730222, 730223, 730224, 730225, 730221, 730226, 730227, 730228, 730229.